# SDR JZRY2015FA0000177

- Difficulty date: May 5, 2015
- Submitted: May 6, 2015
- Operation: General aviation
- Aircraft: N6381K
- Make and model: Stolam RC3
- Aircraft serial: 610
- Aircraft time: 800 hours
- Engine: Frnkln 6A8215B8F
- Engine time: 7 hours
- Propeller: Hartzl HC12X202
- System (JASC): 7260 · Turbine Engine Accessory Drive
- Part: Bevel Gear
- Condition: Broken
- Location: Governor Drive
- Part time: 7 hours
- Stage of operation: TX
- How discovered: C
- Nature of condition: G, R
- Precautionary procedure: O

## Discrepancy

THIS ENGINE BOTTOM END, SUMP AND ACCESSORY HOUSING WERE O/H IAW MM  60294-7, THE ACFT WAS FLOWN 6.5 HRS WHEN THE GOVERNOR DRIVE GEARS FAILED.  THE ENGINE WAS REMOVED AND RETURNED TO PREMIER AIRCRAFT FOR REPAIR. THE ENGINE WAS RE-INSTALLED AND WAS GROUND RUN ONLY FOR A TOTAL OF 0.65 HRS WHEN THE GOVERNOR DRIVE GEARS FAILED FOR A SECOND TIME. THE PROP AND THE GOVERNOR HAD 6.5 HRS TTSMOH.  THE FIRST FAILURE WAS DESCRIBED AS A IMPROPER GOVERNOR INSTALLATION WITH THE GOVERNOR INSTALLED WITHOUT THE DRIVE COUPLING SPLINES ENGAGED WHICH IS NOT POSSIBLE DUE TO THE LENGTH OF THE MOUNTING STUDS; THE MOUNTING NUTS CANNOT BE INSTALLED WITHOUT THE SPLINES ENGAGED DUE THE FACT THAT IF THE SPLINES WERE NOT ENGAGED THE STUDS WOULD NOT PROTRUDE THROUGH THE GOVERNOR MOUNT BASE AND THE SECURING NUT COULD BE INSTALLED.  THE MFG REVERSING PROPELLER GOES TO COARSE PITCH WITH THE LOSS OF THE GOVERNOR OIL PRESSURE; WITH THE PROPELLER IN COARSE PITCH LEVEL FLIGHT CANNOT BE SUSTAINED.  BOTH OF THESE FAILURES HAPPENED ON THE GROUND. HAD IT HAPPENED IN THE AIR THERE WOULD HAVE BEEN A FORCED LANDING AND A GOOD POSSIBILITY OF A SERIOUS CRASH. THE CAUSE NEEDS TO BE DETERMINED.
